Alert archive / Ohio / Special Weather Statements in 2011
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at Aug 13, 2011, 11:31 PM EDT for Perry County, Ohio. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2011, 11:31 PM EDT (03:31 UTC)
- Expired
- Aug 14, 2011, 12:15 AM EDT
- In force
- 44 min
- Issued by
- NWS Charleston, WV
County Perry County, OH
The radar
The Cincinnati radar (KILN), 161 km from the middle of the area, began a volume at 03:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.5 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1063 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1455 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
958
WWUS81 KRLX 140331
SPSRLX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1131 PM EDT SAT AUG 13 2011
OHZ066-067-140415-
MORGAN OH-PERRY OH-
1131 PM EDT SAT AUG 13 2011
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL PERRY AND NORTHERN
MORGAN COUNTIES...
AT 1128 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST
OF MCCONNELSVILLE...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR BRISTOL AROUND 1145 PM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3982 8216 3982 8208 3981 8207 3978 8207
3976 8164 3975 8163 3974 8163 3958 8201
3973 8230 3983 8217
$$
24What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Aug 13, 7:50 PM EDT, 3 hours 41 minutes earlier.
Area forecast discussion, Aug 13, 7:50 PM EDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 750 PM EDT SAT AUG 13 2011 .SYNOPSIS... LOW PRESSURE SYSTEM WITH SHOWERS AND THUNDER TONIGHT AND SUNDAY. DRIER AIR GRADUALLY FILTERS IN THROUGH TUESDAY. HIGH PRESSURE CROSSES WEDNESDAY...FOLLOWED BY A COLD FRONT LATE IN THE WEEK. && .NEAR TERM /THROUGH SUNDAY/... SENT AN UPDATE TO REFLECT LATEST RADAR AND SATELLITE TREND ON CONVECTION APPROACHING FROM THE SOUTHWEST. RAN CATEGORICAL POPS ACROSS NORTHEAST KY...EXTREME SOUTHERN WV...AND PORTIONS OF SOUTHWEST VA THIS EVENING. PREVIOUS DISCUSSION BELOW... 5H TROUGH TO SWING ACROSS OH AND WV TONIGHT AND DEEPEN AS IT APPROACHES THE APPALACHIANS. DECENT THETA E ADVECTION AHEAD OF THIS FEATURE WILL ALLOW LOW LEVEL PWATS TO SURGE N ACROSS THE MTNS IN THE AFTN...MAINLY SOUTH AND EAST OF KCRW. SAT AND RADAR INDICATED LINE OF CONVECTION WORKING ACROSS EASTERN KY ALONG CONVERGENCE BOUNDARY...WITH SOME ACTIVITY POPPING UP OUT AHEAD. THIS ACTIVITY SHOULD CONTINUE FOR REMAINDER OF TODAY...WITH POP UP SHOULD SHOWER ACROSS SRN COAL FIELDS AND EASTERN MOUNTAIN IN UNSTABLE ATMOSPHERE. COLD FRONT AND ASSOCIATED SFC LOW WILL SLIDE THROUGH FORECAST AREA SUNDAY AND MONDAY. MODELS ARE IN FAIRLY CLOSE AGREEMENT IN TRACKING THE BOUNDARY ACROSS. DEEPENING TROUGH...DIGGING JET...MOISTURE ADVECTION...AND UPPER LEVEL DIVERGENCE WILL ALL COMBINE TO PROVIDE FOR A DECENT SHOT OF PRECIPITATION. HAVE SLOWED PROGRESSION OF FRONT AND POPS...CONCENTRATING HIGHER ACTIVITY ACROSS THE SRN COAL FIELDS FOR MUCH OF THE DAY SUNDAY. TEMPS GUIDANCE FAIRLY CONSISTENT...AND USED A BLEND OF MAV AND MET BC GRIDS. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/... PESKY UPPER LEVEL SYSTEM SLOWER TO PULL OUT AS WE MOVE CLOSER TO THE EVENT...NOT AT ALL ATYPICAL. HAVE SLOWLY DECREASING POPS SUN NT BUT INCREASING AGAIN DURING THE HEAT OF THE DAY MON BENEATH THE COOLER AIR ALOFT. SOMETHING COULD EVEN SNEAK IN FROM THE NE TUE...HAVE SLIGHT CHANCE NE WV FOR THAT. THUNDER EVEN MORE DIURNALLY DRIVEN THE POPS...WITH THE CHANCE LIMITED TO THE AFTERNOONS AND EVENINGS. HIGH PRESSURE BUILDS IN TUE NT...CLEARING WITH RADIATIVE COOLING / FOG. LIKED THE MET / BIAS CORRECTED MET ON HIGHS...WHICH REFLECT LOWER VALUES E WHERE CLOUDS DOMINATE...AND HIGHER VALUES W...ALLOWING FOR SOME SUN THERE. BLENDED THIS PATTERN IN A BIT BUT NOT TO THE DEGREE THE MET HAD. LIKED THE HIGHER MET ON LOWS...IN FACT...WENT BETWEEN IT AND THE EVEN HIGHER BIAS CORRECTED MET...WITH THE CLOUDS IN THE WRAP AROUND LOW LEVEL MOISTURE. MAV AND PREVIOUS FORECAST WERE IN GOOD AGREEMENT ON CHILLIER NT SLATED FOR TUE NT. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... SUMMER LONG NW FLOW PATTERN CONTINUES. MODELS IN GOOD AGREEMENT ON EXITING HIGH PRESSURE WED AND APPROACHING COLD FRONT THU...WHICH THEN MOVES THROUGH FIRST THING FRI MORNING. AGAIN...SLUGGISH TROUGHINESS BEHIND IT MAY NOT GET ERADICATED UNTIL THE WEEKEND. SLOWED DOWN LATE WEEK DRYING BUT...PER ISC...NOT QUITE AS MUCH AS HPC POPS...HPC SKY GRIDS DO SUGGEST QUICKER DRYING THAN THEIR POP GRIDS EVEN WITH TIMING ADJUSTMENTS. MEX / HPC TEMPERATURES LOOKED REASONABLE WITH SMALL CHANGES FROM CONTINUITY. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... STRONG CONVECTION APPROACHING FROM THE WEST. SITE MOST LIKELY TO BE AFFECTED IS HTS. CODED A TEMPO FOR STRONG GUSTY WINDS IN THUNDERSTORM AND HEAVY RAIN FROM 00-03Z. POST RAIN LOWER CEILINGS AND LIGHTER PCPN WILL FOLLOWED FOR MVFR CONDITIONS HTS...CRW...BKW OVERNIGHT. VFR TO PREVAIL ACROSS THE NORTHERN SITES THROUGH 06Z. UPR TROF AXIS AND ASSOCIATED COLD FRONT SWINGS THRU TONIGHT WITH TO PUSH ANOTHER ROUND OF THUNDERSTORMS ACROSS MOST SITES. EXPECT BRIEF PERIODS OF MVFR/IFR UNDER ANY THUNDERSTORMS OVERNIGHT. MVFR MORNING CONDITIONS EXPECTED AREAWIDE...TO IMPROVE TO VFR BY 13Z. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z MONDAY... FORECAST CONFIDENCE: MEDIUM. ALTERNATE SCENARIOS: TIMING OF CONVECTION ACROSS THE MTNS MAY VARY A FEW HRS. LOW CIGS EASTERN SLOPES MAY NOT MATERIALIZE OVERNIGHT TONIGHT. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE SUN 08/14/11 UTC 1HRLY 00 01 02 03 04 05 06 07 08 09 10 11 EDT 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07 CRW CONSISTENCY H H H H H M M M M M M M HTS CONSISTENCY H H H H M M M M M M M M BKW CONSISTENCY H M M L M M H M M L M M EKN CONSISTENCY H M M H H H H H M M M M PKB CONSISTENCY H H H H H H H H M M M M CKB CONSISTENCY H H H H H H H H H H M M AFTER 00Z MONDAY... LOW PRESSURE SYSTEM WITH IFR IN SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS SUNDAY NIGHT AND MONDAY. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...KMC/TRM NEAR TERM...KMC SHORT TERM...TRM LONG TERM...TRM AVIATION...ARJ
Hazardous weather outlook, Aug 13, 3:03 AM EDT, 20 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 303 AM EDT SAT AUG 13 2011 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-140715- GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON- VINTON-MEIGS-GALLIA-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-WOOD- PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE- DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON- TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR- BARBOUR-POCAHONTAS-RANDOLPH- 303 AM EDT SAT AUG 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 13, 11:06 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1106 PM EDT SAT AUG 13 2011
VAZ003-004-140345-
BUCHANAN VA-DICKENSON VA-
1106 PM EDT SAT AUG 13 2011
...A STRONG THUNDERSTORM WILL AFFECT BUCHANAN AND DICKENSON
COUNTIES...
AT 1105 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF
BREAKS INTERSTATE PARK...MOVING SOUTHEAST AT 35 MPH.
WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR BREAKS INTERSTATE PARK AROUND 1115 PM...HAYSI
AROUND 1120 PM...GRUNDY AROUND 1130 PM...VANSANT AROUND 1135 PM AND
OAKWOOD AROUND 1145 PM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3720 8256 3724 8248 3727 8235 3740 8217
3720 8177 3718 8181 3717 8186 3713 8192
3712 8200 3707 8201 3704 8204 3703 8218
3699 8226
24Special weather statement, Aug 13, 11:19 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1119 PM EDT SAT AUG 13 2011 WVZ013>015-026-140400- BOONE WV-KANAWHA WV-LINCOLN WV-PUTNAM WV- 1119 PM EDT SAT AUG 13 2011 ...A STRONG THUNDERSTORM WILL AFFECT KANAWHA...NORTHEASTERN LINCOLN...NORTHWESTERN BOONE AND SOUTHWESTERN PUTNAM COUNTIES... AT 1114 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST OF HAMLIN...MOVING EAST AT 40 MPH. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR SOD...WOODVILLE...AND JULIAN AROUND 1125 PM...TORNADO AROUND 1130 PM...ALUM CREEK...ST. ALBANS...AND NITRO AROUND 1135 PM...DUNBAR...INSTITUTE AND ASHFORD AROUND 1140 PM. THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE MARKERS 47 AND 57 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 96 AND 111 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 1 AND 13...THE WEST VIRGINIA TURNPIKE BETWEEN MILE MARKERS 83 AND 95. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3855 8148 3821 8129 3812 8205 3831 8211 24
Special weather statement, Aug 13, 11:31 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1131 PM EDT SAT AUG 13 2011
OHZ066-067-140415-
MORGAN OH-PERRY OH-
1131 PM EDT SAT AUG 13 2011
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL PERRY AND NORTHERN
MORGAN COUNTIES...
AT 1128 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST
OF MCCONNELSVILLE...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR BRISTOL AROUND 1145 PM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3982 8216 3982 8208 3981 8207 3978 8207
3976 8164 3975 8163 3974 8163 3958 8201
3973 8230 3983 8217
24The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 11:19 PM EDT | Special Weather Statement | RLX | Kanawha | 41 min |
| Aug 13, 11:38 PM EDT | Special Weather Statement | RLX | Pleasants | 52 min |
| Aug 14, 5:21 PM EDT | Special Weather Statement | RLX | Braxton, Gilmer, Lewis, Upshur | 54 min |
| Aug 13, 11:06 PM EDT | Special Weather Statement | RLX | Buchanan, Dickenson | 39 min |
| Aug 14, 2:14 PM EDT | Special Weather Statement | RLX | Buchanan | 61 min |
Nearby
Special Weather Statements in Ohio, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.